MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49969
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the bladder end of two universa soft ureteral stents split consecutively when placing each over a wire.The tether was removed prior to placement.A third device was opened and placed successfully.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect on the patient was reported due to this occurrence.
 
Additional Manufacturer Narrative
Name and address- postal code: (b)(6).Occupation- nursing unit manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, the bladder end of two universa soft ureteral stents split consecutively when placing each over a wire.The tether was removed prior to placement.A third device was opened and placed successfully.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect on the patient was reported due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and functional test of the returned complaint devices was also conducted.Both complaint devices were returned to cook for investigation.The stents were returned with no original packaging and without the tethers.Both stents were torn from the tip to the first side port.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The relevant manufacturing documents were reviewed, and it was concluded that the stent shape and functionality was adequately inspected during quality control.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precaution: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information and the results of the investigation, cook has concluded that the cause of the complaint is unable to be determined.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14051481
Report Number1820334-2022-00545
Device Sequence Number4871430
Product Code FAD
UDI-Device Identifier10827002499697
UDI-Public(01)10827002499697(17)241207(10)14398946
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model NumberG49969
Device Catalogue NumberUSH-500-R
Device Lot Number14398946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE; GUIDEWIRE
Patient SexUnknown